i just started back on olanzapine. i was on it for almost 2 years before but switched meds because it made me gain alot of weight, after a hellish experience with other meds im back on it, its the only med that makes me feel like a normal person but the side effects are not optimal, i am over 300 lbs, i weighed 355 before i switched to invega, now after 2 years on invega i am 315, all of that weight came off extremely easy in the first 3 months of the switch and i went down to 298 (over 50 lbs lost after the switch) then my appetite started to increase again. i started eating more on invega now i weigh 315. i will most likely start gaining again on olanzapine but i guess i will have to live with it in order to be at peace mentally
I was on in olanzapine for 17 years, 40mg, but I started tapering down a few years ago because of side effects. At my heaviest I was 240lbs, I’m 5’8 so that is a pretty bad BMI, I developed a severe case of diabetes, and my cholesterol, triglycerides and liver enzymes were really high. My doc told me my big gut was putting me at risk for a heart attack and that I was at risk for an early death. I finally quit it over 4 months ago.
I am now on Lurasidone 60mg and am doing much better.
As I slowly tapered off it all my side effects have gone away, my blood tests are good, I’ve lost all the weight I gained and am doing well psychologically. Lurasidone is a much better medication for me.
I had a bunch of weird withdrawal effects so I had to taper off it very slowly. When I got down to less than 5mg and then quit I developed withdrawal insomnia which I am still dealing with, it’s brutal. I am on 1.5mg of clonazepam to sleep now.
I can understand your frustration, I am not a big fan of olanzapine. While I was on it I was stable but I slept a lot and had no energy to do anything.
This topic was automatically closed 14 days after the last reply. New replies are no longer allowed.